MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545180
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 44 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, after the handle was actuated and bowed the device to a desired position, it was noticed that the cutting wire would not release the bow despite several attempts of relaxing the wire.It was reported that the device was not energized when the problem was noticed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and shows the device in a bowed position.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701captures the reportable event of wire was unable to release the bow.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701captures the reportable event of wire was unable to release the bow.Block h10: the returned autotome rx 44 was analyzed, and there was no visible problem on the device was noted.A functional test was performed, and the device was able to bow and unbow inside and outside of the scope as intended.Media analysis of the photo provided by the customer showed the distal section of the device; however, the handle was not visible.Since the handle position is not visible in the photo, it cannot be determined if the handle was fully extended to confirm the device would not release the bow.No problems with the device were noted.The reported event of wire unable to release bow (unbow) was not confirmed.Upon analysis, the device bowed and returned from the bow as intended.The returned unit did not show evidence of the alleged problem or any defect that could have contributed to the event reported.Based on all gathered information, the most probable root cause of this complaint is no problem detected.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
AUTOTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18477366
Report Number3005099803-2024-00015
Device Sequence Number17863843
Product Code KNS
UDI-Device Identifier08714729444756
UDI-Public08714729444756
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model NumberM00545180
Device Catalogue Number4518
Device Lot Number0032155578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown